Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Orbits of the automorphism group of the exceptional Jordan algebra.


Author: John R. Faulkner
Journal: Trans. Amer. Math. Soc. 151 (1970), 433-441
MSC: Primary 17.40
MathSciNet review: 0263886
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions for two elements of a reduced exceptional simple Jordan algebra $ \Im $ to be conjugate under the automorphism group $ \mathrm{Aut} \Im $ of $ \Im $ are obtained. It was known previously that if $ \Im $ is split, then such elements are exactly those with the same minimum polynomial and same generic minimum polynomial. Also, it was known that two primitive idempotents are conjugate under $ \mathrm{Aut} \Im $ if and only if they have the same norm class. In the present paper the notion of norm class is extended and combined with the above conditions on the minimum and generic minimum polynomials to obtain the desired conditions for arbitrary elements of $ \Im $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17.40

Retrieve articles in all journals with MSC: 17.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0263886-5
Keywords: Automorphism group, exceptional Jordan algebra, norm class
Article copyright: © Copyright 1970 American Mathematical Society